MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC ARTICULATED TENSION DEVICE WITH GAUGE-SPAN 20MM; INSTRUMENT, COMPRESSION

WRIGHTS LANE SYNTHES USA PRODUCTS LLC ARTICULATED TENSION DEVICE WITH GAUGE-SPAN 20MM; INSTRUMENT, COMPRESSION
Model Number 321.12
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).Reporter is a synthes rep.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, upon routine inspection, while restocking the set, the screw inside tens-dev-arctic span is broken.There was no patient involvement.Concomitant product reported: articulated tension device with gauge-span 20mm (part #321.12-us, lot#1058, qty.Unknown).This complaint involves one (1) device.This report is for one (1) articulated tension device with gauge-span 20mm.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h6: part: 321.120 lot: 1655727 manufacturing site: hägendorf release to warehouse date: march 29, 2007 a manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Visual inspection: the articulated tension device with gauge-span 20 mm (p/n: 321.12, lot #: 1655727) was returned and received at us customer quality (cq).Upon visual inspection, it was observed that the tab component was received disassembled as the pin to connect the tab component (p/n: 50109371) was missing.There were scratches on the device but have no impact on the device functionality.No other issues were observed with the returned device.Device failure/defect identified? yes dimensional inspection: there was conclusive evidence that the returned device was missing components, so the dimensional inspection was not performed.Service and repair evaluation: the customer reported the screw inside tens-dev-arctic span is broken.The repair technician reported the device pin is broken.Missing parts is the reason for repair.The item is not repairable per the inspection sheet.The cause of the issue is unknown.The item will be forwarded to customer quality.The evaluation was confirmed.Document/specification review based on the date of manufacture, the current and manufactured revision of drawings were reviewed - plattenspanner/plate-clamp - plattenspanner (kpl) - lasche complaint confirmed? yes, the device received was missing a component.Hence confirming the allegation.Investigation conclusion the complaint condition was confirmed for the articulated tension device with gauge-span 20 mm (p/n: 321.12, lot #: 1655727).There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
ARTICULATED TENSION DEVICE WITH GAUGE-SPAN 20MM
Common Device Name
INSTRUMENT, COMPRESSION
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11285332
Report Number2939274-2021-00696
Device Sequence Number3846029
Product Code HWN
UDI-Device Identifier10886982190369
UDI-Public(01)10886982190369
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number321.12
Device Catalogue Number321.12
Device Lot Number1655727
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/25/2021
Initial Date Received by Manufacturer 01/19/2021
Supplement Date Received by Manufacturer02/05/2021
Initial Report FDA Received Date02/05/2021
Supplement Report FDA Received Date02/25/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARTICULATED TENSION DEVICE WITH GAUGE-SPAN 20MM; ARTICULATED TENSION DEVICE WITH GAUGE-SPAN 20MM